Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 18, NWS La Crosse, WI

May 31, 2016Jackson County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 31, 2016, 4:05 PM CDT for Jackson County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2016, 4:05 PM CDT (21:05 UTC)
Expired
May 31, 2016, 4:30 PM CDT
In force
25 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Jackson County, WI

The radar

The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WUUS53 KARX 312105
SVRARX
WIC053-312130-
/O.NEW.KARX.SV.W.0018.160531T2105Z-160531T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
405 PM CDT TUE MAY 31 2016

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 430 PM CDT

* AT 405 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUMBIRD...OR
  12 MILES NORTHWEST OF BLACK RIVER FALLS...MOVING NORTH AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRCHILD AND PRICE AROUND 420 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
NORTHFIELD...MERRILLAN...ALMA CENTER...LEVIS AND HIXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4451 9092 4451 9083 4437 9086 4438 9111
      4460 9111 4460 9092
TIME...MOT...LOC 2105Z 184DEG 29KT 4446 9098 

HAIL...1.00IN
WIND...<50MPH
 
$$

DAB
3 follow-up statements
359 
WWUS53 KARX 312113
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
413 PM CDT TUE MAY 31 2016

WIC053-312130-
/O.CON.KARX.SV.W.0018.000000T0000Z-160531T2130Z/
JACKSON WI-
413 PM CDT TUE MAY 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN JACKSON COUNTY...

AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUMBIRD...OR 16
MILES NORTH OF BLACK RIVER FALLS...MOVING NORTH AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  PRICE AROUND 420 PM CDT. 
  FAIRCHILD AROUND 425 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ALMA
CENTER AND NORTH BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4451 9092 4451 9087 4443 9092 4444 9102
      4460 9111 4460 9092
TIME...MOT...LOC 2113Z 184DEG 26KT 4452 9097 

HAIL...1.00IN
WIND...<50MPH
 
$$

RRS
715 
WWUS53 KARX 312120
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
420 PM CDT TUE MAY 31 2016

WIC053-312130-
/O.CON.KARX.SV.W.0018.000000T0000Z-160531T2130Z/
JACKSON WI-
420 PM CDT TUE MAY 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN JACKSON COUNTY...

AT 420 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FAIRCHILD...OR
18 MILES WEST OF NEILLSVILLE...MOVING NORTH AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN JACKSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4451 9092 4450 9096 4451 9102 4460 9108
      4460 9092
TIME...MOT...LOC 2120Z 183DEG 28KT 4457 9097 

HAIL...1.00IN
WIND...<50MPH
 
$$

RRS
023 
WWUS53 KARX 312125
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
425 PM CDT TUE MAY 31 2016

WIC053-312135-
/O.EXP.KARX.SV.W.0018.000000T0000Z-160531T2130Z/
JACKSON WI-
425 PM CDT TUE MAY 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JACKSON COUNTY WILL
EXPIRE AT 430 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LA CROSSE.

LAT...LON 4451 9092 4450 9096 4451 9102 4460 9108
      4460 9092
TIME...MOT...LOC 2124Z 184DEG 29KT 4457 9097 

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:18 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 31, 2:18 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
218 PM CDT TUE MAY 31 2016

.SHORT TERM...(Tonight through Wednesday)
Issued at 218 PM CDT Tue May 31 2016

Obvious focus for tonight is on-going convection and related severe
weather threat. Idea of marginal threat still on track with less
organized storm structure, but could not rule out possible severe
weather depending on location and intensity.

Closed upper-low is making steady progress across Northern Plains
with well occluded surface front structure into western Great Lakes.
Cold front has passed Interstate 35 and moving into western forecast
area at mid afternoon, with occluded or warm front arcing into
western Wisconsin, and perhaps some type of trough feature marking
higher dew points closer to Mississippi River.

Narrow area of higher dew point air sandwiched in between all this
producing 1000-1500 J/Kg most unstable CAPE values. Meanwhile shear
is very minimal in this corridor, which you can see with gust front
progress ahead of convection when it formed earlier in day. Only
exception to shear diagnosis is along trough near Iowa-Wisconsin
border where some low-level shear could be materialized as storms
cross.

HRRR runs have been very consistent popping up convection along main
cold front in better low-level lapse rates, but deeper shear is well
post-frontal so besides local interaction organization, just do not
expect very significant storms. Could see an occasional warning or
two with lots of marginal activity, including some hail and gusty
winds. Other storms are expected closer to trough, mainly in
Wisconsin but going into this evening, storms will likely merge as
cold front sweeps east, ending threat from west to east.

Even though front will progress east, will need to watch southwest
to northeast training of cells as well leading to localized heavy
rain threat. Could see some urban or minor problems from time to
time. Still fairly dry in most places so guessing some rain can be
absorbed before troubles result.

Although area will be post-frontal Wednesday, proximty of upper low
could be close enough to generate showers, mainly along and north of
Interstate 94 where lapse rates could be steeper.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 218 PM CDT Tue May 31 2016

Post wave and front will bring cooler, but quiet stretch from
Wednesday into Thursday with short term ridging and drier air moving
in.

After that, next upstream wave will buckle nearly zonal flow across
northern states with warm air advection returning by Thursday night.
Wave deepens flow but not sure enough moisture return is expected to
aid with instability. Would guess severe weather threat might remain
low to marginal even with this feature...but still several days out.

Even cooler behind this feature as cooler drier likely to come out
of Hudson Bay high so likely quiet going into early next week but
temperatures residing below normal.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1232 PM CDT Tue May 31 2016

A line of SHRA/TSRA still on track to move across the the TAF sites
this afternoon into early this evening. SHRA/TSRA were already
developing into north-central IA, with distance-speed tool bringing
them into the KRST area around 20Z. Little fuzzier timing into KLSE,
but in the 22Z-01Z window remains quite valid. Added a tempo group
to both TAFs for MVFR cigs/vsbys, and some gusty west winds, as the
band of SHRA/TSRA would pass across each site. Outside of this
period of convection with the frontal and upper trough passage,
generally good VFR conditions expected at the TAF sites early this
afternoon and again later this evening through Wed.

A concern late tonight/early Wed morning remains potential valley
BR/FG at KLSE. Depending on how much rain falls with the convection
later this afternoon/early this evening, if skies clear overnight
and winds decouple, conditions would be favorable for valley fog
formation at KLSE in the 09Z-13Z time-frame. left this out of the
KLSE taf for now, but will pass along concerns to later shifts to
continue monitor the KLSE BR/FG potential.

&&

.ARX Watches/Warnings/Advisories...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Shea
LONG TERM...Shea
AVIATION...RRS
Hazardous weather outlook, May 31, 1:04 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
104 PM CDT TUE MAY 31 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-011200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
104 PM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL INCREASE THIS AFTERNOON INTO THIS EVENING.
MOST OF THE THUNDERSTORM ACTIVITY WILL BE THIS AFTERNOON IN
SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND FROM MID AFTERNOON INTO
THIS EVENING IN WESTERN AND CENTRAL WISCONSIN.

THESE STORMS WILL HAVE THE POTENTIAL FOR LIGHTNING AND BRIEF HEAVY
RAIN...BUT A FEW STRONGER STORMS COULD PRODUCE HAIL AND GUSTY WINDS.
A SEVERE STORM...WITH LARGE HAIL AND DAMAGING WIND...CANNOT BE RULED
OUT BUT ANY SEVERE WEATHER THAT DOES OCCUR IS NOT EXPECTED TO BE
WIDESPREAD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CONTINUED THREAT FOR THUNDERSTORMS INTO WEDNESDAY. NO
SEVERE WEATHER IS EXPECTED WITH THESE STORMS.

CHANCES FOR THUNDERSTORMS RETURN FRIDAY AND WILL CONTINUE THROUGH
SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT SOME STRONG
STORMS COULD OCCUR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...BUT IF HAIL OR
STRONG WINDS ARE OBSERVED...PLEASE PASS THOSE REPORTS ON TO THE
NATIONAL WEATHER SERVICE.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04/SHEA

In the hours before

Special weather statement, May 31, 1:07 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
107 PM CDT TUE MAY 31 2016

IAZ008-009-018-019-MNZ079-086-087-094-095-312000-
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-MOWER-
FILLMORE-
INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY...
NEW HAMPTON...WABASHA...DODGE CENTER...ROCHESTER...AUSTIN...
PRESTON
107 PM CDT TUE MAY 31 2016

...A LINE OF THUNDERSTORMS WAS DEVELOPING NEAR INTERSTATE 35...

AT 1 PM...A LINE OF SHOWERS AND THUNDERSTORMS WAS FORMING NEAR
INTERSTATE 35 IN MINNESOTA AND NORTH-CENTRAL IOWA. THERE WERE ALSO
A FEW STORMS FORMING AHEAD OF THIS LINE FROM AROUND CHARLES CITY
IOWA TO WEST OF ROCHESTER MINNESOTA. ALL THE SHOWERS AND STORMS
WERE MOVING NORTHEAST AT 25 MPH. BY 230 PM THE MAIN LINE OF
THUNDERSTORMS IS EXPECTED TO BE NEAR DODGE CENTER AND AUSTIN
MINNESOTA TO SAINT ANSGAR IOWA.

GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH ANY STRONGER
STORMS. MOST STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS AS WELL.
BE ALERT FOR PONDING OF WATER ON ROADS AND REDUCED VISIBILITIES
IN ANY DOWNPOURS.

RRS
Special weather statement, May 31, 2:20 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
220 PM CDT TUE MAY 31 2016

IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032-312100-
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-BUFFALO-
INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY...
NEW HAMPTON...WABASHA...DODGE CENTER...ROCHESTER...WINONA...
AUSTIN...PRESTON...ALMA
220 PM CDT TUE MAY 31 2016

...NUMEROUS SHOWERS AND THUNDERSTORMS SPREADING ACROSS THE AREA...

AT 215 PM...A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR
LAKE CITY AUSTIN MINNESOTA TO CHARLES CITY IOWA. THERE WERE ALSO
SCATTERED SHOWERS AND STORMS EAST OF THIS LINE. ALL OF THE SHOWERS
AND STORMS WERE MOVING NORTHEAST AT 25 MPH. BY 330 PM THE MAIN
LINE OF THUNDERSTORMS IS EXPECTED TO BE NEAR WABASHA OT PRESTON
MINNESOTA TO NEW HAMPTON IOWA.

GUSTY WINDS TO 40 MPH AND SMALL HAIL UP TO 1/2 INCH DIAMETER CAN
BE EXPECTED WITH ANY STRONGER STORMS. MOST STORMS WILL PRODUCE
LOCALLY HEAVY DOWNPOURS AS WELL...WITH UP TO 1/2 TO 1 INCH OF
RAIN IN AN HOUR. BE ALERT FOR PONDING OF WATER ON ROADS AND
REDUCED VISIBILITIES IN ANY DOWNPOURS. MOVE INDOORS WHEN THESE
STORMS APPROACH YOUR AREA.

IAZ010-011-029-030-MNZ096-WIZ017-029-033-034-041>044-053>055-061-
312100-
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-TAYLOR-CLARK-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...ELKADER...
CALEDONIA...MEDFORD...NEILLSVILLE...ARCADIA...WHITEHALL...
BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH...MAUSTON...
FRIENDSHIP...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
220 PM CDT TUE MAY 31 2016

...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE
AREA...

A 215 PM...SCATTERED SHOWERS AND THUNDERSTORMS HAD DEVELOPED FROM
AROUND MEDFORD TO VIROQUA AND PRAIRIE DU CHIEN WISCONSIN AND INTO
NORTHEAST IOWA. ALL OF THE SHOWERS AND STORMS WERE MOVING NORTHEAST
AT 25 MPH. THE SHOWERS AND STORMS ARE EXPECTED TO BECOME MORE
NUMEROUS THROUGH 330 PM.

GUSTY WINDS TO 40 MPH AND SMALL HAIL UP TO 1/2 INCH DIAMETER CAN
BE EXPECTED WITH ANY STRONGER STORMS. MOST STORMS WILL PRODUCE
LOCALLY HEAVY DOWNPOURS AS WELL...WITH UP TO 1/2 TO 1 INCH OF
RAIN IN AN HOUR. BE ALERT FOR PONDING OF WATER ON ROADS AND
REDUCED VISIBILITIES IN ANY DOWNPOURS. MOVE INDOORS IF STORMS
APPROACH YOUR LOCATION.

RRS
Local storm report, May 31, 2:39 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
239 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             4 W WESTBY              43.65N 90.94W
05/31/2016  M0.25 INCH       VERNON             WI   LAW ENFORCEMENT

&&

SHEA
Special weather statement, May 31, 3:31 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
331 PM CDT TUE MAY 31 2016

IAZ009-010-019-029-MNZ079-087-088-095-096-WIZ032-033-312200-
HOWARD-WINNESHIEK-CHICKASAW-FAYETTE-WABASHA-OLMSTED-WINONA-
FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-
INCLUDING THE CITIES OF...CRESCO...DECORAH...NEW HAMPTON...
OELWEIN...WABASHA...ROCHESTER...WINONA...PRESTON...CALEDONIA...
ALMA...ARCADIA...WHITEHALL
331 PM CDT TUE MAY 31 2016

...NUMEROUS SHOWERS AND THUNDERSTORMS SPREADING ACROSS THE AREA...

AT 320 PM...A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM
NEAR EAU CLAIRE WISCONSIN TO WABASHA AND PRESTON MINNESOTA TO
NEW HAMPTON IOWA. THERE WERE ALSO SCATTERED SHOWERS AND STORMS
EAST OF THIS LINE. ALL OF THE SHOWERS AND STORMS WERE MOVING
NORTHEAST AT 35 MPH. BY 430 PM THE MAIN LINE OF THUNDERSTORMS IS
EXPECTED TO BE NEAR OSSEO TO LA CROSSE WISCONSIN TO OELWEIN IOWA.

GUSTY WINDS TO 45 MPH AND SMALL HAIL UP TO 1/2 INCH DIAMETER CAN
BE EXPECTED WITH MOST OF THE STRONGER STORMS. MOST STORMS WILL
ALSO PRODUCE LOCALLY HEAVY DOWNPOURS...WITH UP TO AN 1 INCH OF
RAIN POSSIBLE IN 30 MINUTES. BE ALERT FOR PONDING OF WATER ON
ROADS AND POOR VISIBILITIES IN ANY DOWNPOURS. MOVE INDOORS WHEN
THESE STORMS APPROACH YOUR AREA.

IAZ011-030-WIZ017-029-034-041>044-053>055-061-312200-
ALLAMAKEE-CLAYTON-TAYLOR-CLARK-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...ELKADER...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH...
MAUSTON...FRIENDSHIP...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
331 PM CDT TUE MAY 31 2016

...SCATTERED SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA...

A 320 PM...SCATTERED SHOWERS AND THUNDERSTORMS WERE MOVING NORTH
ACROSS THE AREA AT 35 MPH. MOST OF THE SHOWERS AND STORMS WERE
EAST OF LA CROSSE INTO FAR NORTHEAST IOWA.

GUSTY WINDS TO 45 MPH AND SMALL HAIL UP TO 1/2 INCH DIAMETER CAN
BE EXPECTED WITH MOST OF THE STORMS. MOST STORMS WILL PRODUCE
LOCALLY HEAVY DOWNPOURS AS WELL...WITH UP TO AN 1 INCH OF RAIN IN
30 MINUTES. BE ALERT FOR PONDING OF WATER ON ROADS AND POOR
VISIBILITIES IN ANY DOWNPOURS. MOVE INDOORS IF STORMS APPROACH
YOUR LOCATION.

RRS
Local storm report, May 31, 3:36 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
336 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HAIL             2 SE MELROSE            44.11N 90.97W
05/31/2016  E1.00 INCH       MONROE             WI   PUBLIC

            ESTIMATE OF NICKEL TO QUARTER SIZE

&&

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 12:41 AM CDTSpecial Weather StatementARXLafayette34 min
May 31, 3:20 PM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe25 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.